MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400904X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from section e facility name: national research and development corporation cardiovascular center hospital phone number: (b)(6).This device was not returned for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 9mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used.However, there was difficulty crossing the lesion and the balloon ruptured due to severe calcification.There was no reported patient injury.The device was removed and another unknown device was used to complete the procedure.The target lesion is the iliac artery.The device was not used in a chronic total occlusion case within three months.There were no difficulty noted in the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.A competitor's contrast media and inflation device were used.There was no resistance/friction while inserting the balloon through the vessel.There was difficulty crossing the lesion.The catheter has never been in an acute bend.The plunger was depress into the syringe/indeflator when trying to inflate.The device will not be returned for evaluation because it was discarded by mistake.No other information was provided.
 
Additional Manufacturer Narrative
As reported, the 9mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used.However, there was difficulty crossing the lesion and the balloon ruptured due to severe calcification.There was no reported patient injury.The device was removed, and another unknown device was used to complete the procedure.The target lesion is the iliac artery.The device was not used in a chronic total occlusion case within three months.There was no difficulty noted in the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.A competitor's contrast media and inflation device were used.There was no resistance/friction while inserting the balloon through the vessel.There was difficulty crossing the lesion.The catheter has never been in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.No other information was provided.The device was not returned for analysis as it was discarded by mistake.A product history record (phr) review of lot 82193057 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿pta/ptca system failure to cross¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification likely contributed to the reported event, as it is known that calcium may damage balloon material and make crossing the lesion difficult.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key12162216
Report Number9616099-2021-04709
Device Sequence Number4816732
Product Code LIT
UDI-Device Identifier20705032059944
UDI-Public20705032059944
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number4400904X
Device Catalogue Number4400904X
Device Lot Number82193057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1